Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 57, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 18, 2025, 10:00 PM EDT. It took effect at Jun 19, 2025, 8:00 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2025, 10:00 PM EDT (02:00 UTC)
- In effect from
- Jun 19, 2025, 8:00 AM EDT
- Expired
- Jun 20, 2025, 2:00 PM EDT
- In force
- 30 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
810 WHUS71 KBUF 190200 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1000 PM EDT Wed Jun 18 2025 LEZ040-041-191000- /O.NEW.KBUF.SC.Y.0057.250619T1200Z-250620T0000Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1000 PM EDT Wed Jun 18 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT THURSDAY... * WHAT...Southwest winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 8 AM to 8 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-191000- /O.NEW.KBUF.SC.Y.0057.250619T1200Z-250620T0600Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1000 PM EDT Wed Jun 18 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 2 AM EDT FRIDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 8 AM Thursday to 2 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043>045-191000- /O.NEW.KBUF.SC.Y.0057.250619T1500Z-250620T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1000 PM EDT Wed Jun 18 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 8 AM EDT FRIDAY... * WHAT...West winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...From 11 AM Thursday to 8 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JJR
7 follow-up statements
203 WHUS71 KBUF 190752 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 352 AM EDT Thu Jun 19 2025 LEZ020-192000- /O.EXB.KBUF.SC.Y.0057.250619T1300Z-250620T0200Z/ Upper Niagara River and Buffalo Harbor- 352 AM EDT Thu Jun 19 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 9 AM this morning to 10 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-192000- /O.EXT.KBUF.SC.Y.0057.250619T1200Z-250620T0200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 352 AM EDT Thu Jun 19 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 8 AM this morning to 10 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-192000- /O.EXT.KBUF.SC.Y.0057.250619T1200Z-250620T0800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 352 AM EDT Thu Jun 19 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 4 AM EDT FRIDAY... * WHAT...West winds 15 to 25 knots and waves 5 to 8 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 8 AM this morning to 4 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043>045-192000- /O.CON.KBUF.SC.Y.0057.250619T1500Z-250620T1200Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 352 AM EDT Thu Jun 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 AM EDT FRIDAY... * WHAT...West winds 15 to 25 knots and waves 7 to 10 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...From 11 AM this morning to 8 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
092 WHUS71 KBUF 191948 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 348 PM EDT Thu Jun 19 2025 LOZ043>045-201200- /O.EXT.KBUF.SC.Y.0057.000000T0000Z-250620T1800Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 348 PM EDT Thu Jun 19 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT FRIDAY... * WHAT...West winds to 30 knots and waves 9 to 12 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-200200- /O.CON.KBUF.SC.Y.0057.000000T0000Z-250620T0200Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 348 PM EDT Thu Jun 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-200800- /O.CON.KBUF.SC.Y.0057.000000T0000Z-250620T0800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 348 PM EDT Thu Jun 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...West winds to 30 knots and waves 6 to 9 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-200200- /O.CON.KBUF.SC.Y.0057.000000T0000Z-250620T0200Z/ Upper Niagara River and Buffalo Harbor- 348 PM EDT Thu Jun 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
542 WHUS71 KBUF 200156 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 956 PM EDT Thu Jun 19 2025 LEZ020-200300- /O.EXP.KBUF.SC.Y.0057.000000T0000Z-250620T0200Z/ Upper Niagara River and Buffalo Harbor- 956 PM EDT Thu Jun 19 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... $$ LEZ040-041-200400- /O.EXT.KBUF.SC.Y.0057.000000T0000Z-250620T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 956 PM EDT Thu Jun 19 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-200800- /O.CON.KBUF.SC.Y.0057.000000T0000Z-250620T0800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 956 PM EDT Thu Jun 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY... * WHAT...West winds to 30 knots and waves 6 to 9 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 4 AM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043>045-201000- /O.CON.KBUF.SC.Y.0057.000000T0000Z-250620T1800Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 956 PM EDT Thu Jun 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WHAT...West winds to 30 knots and waves 9 to 12 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...Until 2 PM EDT Friday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
253 WHUS71 KBUF 200414 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1214 AM EDT Fri Jun 20 2025 LEZ040-041-200515- /O.EXP.KBUF.SC.Y.0057.000000T0000Z-250620T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1214 AM EDT Fri Jun 20 2025 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves will continue to weaken overnight. $$ LOZ042-200800- /O.CON.KBUF.SC.Y.0057.000000T0000Z-250620T0800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1214 AM EDT Fri Jun 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... * WHAT...West winds 15 to 25 knots and waves 6 to 9 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 4 AM EDT early this morning. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043>045-201215- /O.CON.KBUF.SC.Y.0057.000000T0000Z-250620T1800Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1214 AM EDT Fri Jun 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds to 30 knots and waves 9 to 12 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ EAJ
535 WHUS71 KBUF 200750 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 350 AM EDT Fri Jun 20 2025 LOZ042-200900- /O.CAN.KBUF.SC.Y.0057.000000T0000Z-250620T0800Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 350 AM EDT Fri Jun 20 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves will continue to diminish this morning. $$ LOZ043>045-201600- /O.CON.KBUF.SC.Y.0057.000000T0000Z-250620T1800Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 350 AM EDT Fri Jun 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds to 30 knots and waves 8 to 11 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ EAJ
038 WHUS71 KBUF 201557 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1157 AM EDT Fri Jun 20 2025 LOZ043>045-201800- /O.CON.KBUF.SC.Y.0057.000000T0000Z-250620T1800Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1157 AM EDT Fri Jun 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to the Saint Lawrence River. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
764 WHUS71 KBUF 201751 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 151 PM EDT Fri Jun 20 2025 LOZ043>045-201900- /O.EXP.KBUF.SC.Y.0057.000000T0000Z-250620T1800Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 151 PM EDT Fri Jun 20 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 8:17 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 18, 8:17 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 817 PM EDT Wed Jun 18 2025 .SYNOPSIS... The remnants of this past afternoon's showers and thunderstorms will continue to wind down through mid evening. Low pressure near Chicago will then organize as it lifts across the central Great Lakes tonight and into southern Quebec on Thursday. In the process...it will finish pushing its warm front across our region tonight...then will sweep its trailing cold front across our region Thursday. Expect additional showers and thunderstorms to accompany this system later tonight and Thursday...with gusty winds also developing during Thursday along and following the passage of the cold front. More comfortable conditions will then settle into the region for Thursday night and Friday...before heat and humidity build this weekend through the start of the week. && .NEAR TERM /THROUGH THURSDAY/... As of this writing the remnants of this afternoon's convection continue to push east and diminish across the Southern Tier and interior portions of the Finger Lakes...and will continue to wind down over the next few hours. Otherwise generally quiet conditions with just some spotty showers should prevail until the very late evening/after midnight time frame...when the weakening remains of the convective line currently over MI/western Ohio will approach and could clip portions of far western New York as we push into the overnight hours. Otherwise expect a warm and humid night with lows mostly between 65 and 70. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... Gusty winds are expected across the Niagara Frontier Thursday morning with a 998mb surface low to our northwest traversing across southern Ontario. 850mb winds will be above the climatological 99th percentile for mid-June, around 45 kt. Low-level CAA behind the front will support vertical momentum transport enabling winds gusting 40-50 mph. Latest NBM has been slowly trending upward with probability of wind gusts exceeding 41 kt still low (15-25%). Decided to hold off on any headlines for portions of the Niagara Frontier east towards Rochester, but upcoming shifts will continue to monitor the potential need for an advisory. With the cold front still moving through the area, showers and thunderstorms look to develop midday across the Southern Tier through the Finger Lakes region where MLCAPE will be marginal (~500 J/kg), but forcing will be enough to support development. Shear and instability profiles will be better for development of organized convection farther east, especially in north-central NY east of Lake Ontario. Strong downburst winds and heavy rainfall will be the main hazards once again. By late Thursday afternoon into the evening, the 500mb trough axis will be passing overhead with any storms associated from the surface cold front well off to the east of the CWA, but a few lingering showers may persist. As height rises begin across the central CONUS, a few shortwave disturbances still appear to pass in the flow before temperatures warm up across western NY late in the weekend. The first of these disturbances will pass Friday afternoon into the evening with showers developing under northwest flow aloft. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... ...Dangerous Heat Sunday Through Tuesday... A strong ridge will build into the eastern half of the CONUS during the period. This will lead to increasing heat and humidity through the weekend and into the first half of next week. While the ridge and associated sfc high will provide dry weather for a large chunk of the period, there will be the potential for showers and thunderstorms early on in the period from Saturday afternoon into the first part of Sunday morning. A ridge-runner complex of thunderstorms within a northwest flow will cross a portion of the area during this time. Confidence in the exact track/location is low still among guidance with a variety of solutions still, but the main focus is from Rochester and points east, including far enough north to miss most of the North Country as well. 500 hPa heights building to around 596dm will support hot and humid conditions. Afternoon high temperatures will reach the mid 80s to mid 90s for Sunday through Tuesday. Some upper 90s will be possible for the warmer interior lower elevations on Monday and Tuesday. Heat index values in the mid 90s to around 100 degrees will also be possible for Sunday through Tuesday in some locations. Shower potential will increase for late Tuesday into Wednesday as the next system approaches from the northwest, but guidance is still uncertain on this potential. Wednesday also looks a bit cooler, but above normal. Temperatures for Wednesday are also still uncertain somewhat as well and dependent on the potential for a cold front to move through the region. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of this writing the remnants of this afternoon's convection continue to push east and diminish across the Southern Tier and interior portions of the Finger Lakes...and will continue to wind down over the next few hours. Otherwise generally quiet conditions with just some spotty showers should prevail until sometime in the 03z-06z time frame...when the weakening remains of the convective line currently over MI/western Ohio will approach and could clip KJHW/KBUF/KIAG. Expect general VFR conditions to predominate tonight...with restrictions possible within any convection and in any lower stratus/fog that forms in areas that received heavy rain today. On Thursday...low pressure lifting from the central Great Lakes to southern Quebec will sweep a trailing cold front across our region...along with another round of showers/thunderstorms and possible associated restrictions from interior sections of the southern Tier northeastward across portions of the Finger Lakes and North Country. Otherwise the cold frontal passage will usher in a period of gusty southwest winds with gusts up to 40 knots expected from the Niagara Frontier east to the KROC area during the late morning and afternoon...with a mix of MVFR/VFR ceilings prevailing. Outlook... Thursday Night...Generally VFR/MVFR...with showers and thunderstorms across the North Country ending early. Localized IFR possible across the Southern Tier and interior portions of the North Country overnight. Friday...Mainly VFR. A chance of showers and thunderstorms, mainly east of KROC. Saturday...Mainly VFR. Increasing chances for showers and thunderstorms. Sunday and Monday...Mainly VFR. && .MARINE... Tonight a wave of deepening surface low pressure on this stalled front, advancing from the Ohio Valley to northwest of the Lower Great Lakes will bring an increase in the southwest winds late tonight and into Thursday morning. Sustained southwest winds well over 15 knots will bring likely small craft advisories to the Lower Great Lakes Thursday. These winds will veer to westerly and then northwesterly tomorrow night behind the cold front, with ample speed to support waves of 4 feet or great on Lake Ontario deep into Thursday night. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...JJR NEAR TERM...Brothers/JJR SHORT TERM...Brothers LONG TERM...SW AVIATION...Brothers/JJR MARINE...Thomas
Hazardous weather outlook, Jun 18, 5:13 AM EDT, 16 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 513 AM EDT Wed Jun 18 2025 NYZ008-011>014-020-021-190915- Lewis-Genesee-Wyoming-Livingston-Ontario-Cattaraugus-Allegany- 513 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Showers and thunderstorms today could bring heavy downpours of rain producing poor drainage ponding of water. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A strong cold front will cross the region on Thursday, with isolated to scattered severe thunderstorms possible with damaging winds the main threat. Additionally...there is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-190915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 513 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a marginal risk for strong to severe thunderstorms Thursday, with the main threat damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>007-010-019-085-190915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Northern Erie-Chautauqua-Southern Erie- 513 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Showers and thunderstorms today could bring heavy downpours of rain producing poor drainage ponding of water. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strengthening southwest winds late tonight and Thursday will bring increasing wave heights producing an elevated risk for rip currents. A strong cold front will cross the region on Thursday, with isolated to scattered severe thunderstorms possible with damaging winds the main threat. Additionally...there is increasing confidence of elevated heat and humidity levels beginning Sunday and lasting through at least the middle part of next week. Heat index values are anticipated to climb well into the 90s and possibly even touch triple digits in some spots. Please continue to monitor the forecast for updates on this potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Jun 18, 4:15 PM EDT, 5 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
415 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Flash Flood 3 SSE Gates-North Gates 43.13N 77.67W
06/18/2025 Monroe NY Law Enforcement
Brooks Ave., road closed due to flooding.
&&Local storm report, Jun 18, 4:42 PM EDT, 5 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
442 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Flash Flood 1 S Canandaigua 42.88N 77.28W
06/18/2025 Ontario NY 911 Call Center
RT5/RT20 closed due to flooding in downtown
Canandaigua.
&&Local storm report, Jun 18, 4:45 PM EDT, 5 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
445 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM Flash Flood Canandaigua 42.89N 77.28W
06/18/2025 Ontario NY 911 Call Center
NY332/RT21 closed due to flooding in
Canandaigua.
&&Local storm report, Jun 18, 5:28 PM EDT, 4 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
528 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM Flash Flood 2 WSW Henrietta 43.05N 77.65W
06/18/2025 Monroe NY Broadcast Media
I-90 at exit 46 flooded.
&&Local storm report, Jun 18, 7:40 PM EDT, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
740 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Flash Flood 4 SE Marion 43.11N 77.13W
06/18/2025 Wayne NY 911 Call Center
Several roads flooded and basements around
the area.
&&Local storm report, Jun 18, 7:49 PM EDT, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
749 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM Flash Flood 2 ESE Rush 42.99N 77.60W
06/18/2025 Monroe NY Public
RT251 closed due to water over the roadway.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:10 PM EDT | Areal Flood Warning | BUF | Monroe | 47 hr |
| Jun 18, 11:48 PM EDT | Special Marine Warning | BUF | 57 min | |
| Jun 19, 3:23 AM EDT | Wind Advisory | BUF | Chautauqua, Erie, Genesee, Monroe, Niagara, Orleans | 17 hr |
| Jun 19, 3:53 AM EDT | Beach Hazards Statement | BUF | Cayuga, Chautauqua, Erie, Jefferson, Monroe, Niagara and 3 more | 34 hr |
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.